Alert archive / Georgia / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Feb 12, 2015, 9:36 AM EST for 9 counties in Georgia. It took effect at Feb 12, 2015, 1:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2015, 9:36 AM EST (14:36 UTC)
- In effect from
- Feb 12, 2015, 1:00 PM EST
- Expired
- Feb 13, 2015, 9:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WWUS42 KFFC 121436 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 AM EST THU FEB 12 2015 GAZ005>009-013>016-131400- /O.NEW.KFFC.WC.Y.0002.150212T1800Z-150213T1400Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 936 AM EST THU FEB 12 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM EST FRIDAY. * LOCATIONS...HIGHER ELEVATIONS OF NORTHEAST GEORGIA...MAINLY ABOVE 2000 FT. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...GENERALLY 0 TO 5 DEGREES WITH SOME ISOLATED AREAS POSSIBLY NEAR 5 BELOW ZERO. * TIMING...THIS AFTERNOON UNTIL 9 AM FRIDAY. * WINDS...NORTHWEST 20 TO 25 MPH GUSTING UP TO 35 MPH. * IMPACTS...VERY COLD AIR AND STRONG WINDS CAN RESULT IN FROST BITE OR HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * TEMPERATURES...DROPPING TO THE TEENS THIS AFTERNOON AND GENERALLY STAYING IN RANGE INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
272 WWUS42 KFFC 130213 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 913 PM EST THU FEB 12 2015 GAZ005>009-013>016-131400- /O.CON.KFFC.WC.Y.0002.000000T0000Z-150213T1400Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 913 PM EST THU FEB 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY... * LOCATIONS...HIGHER ELEVATIONS OF NORTHEAST GEORGIA...MAINLY ABOVE 2000 FT. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...GENERALLY 0 TO 5 DEGREES WITH SOME ISOLATED AREAS POSSIBLY NEAR 5 BELOW ZERO. * TIMING...THROUGH 9 AM FRIDAY. * WINDS...NORTHWEST 10 TO 15 MPH GUSTING UP TO 20 MPH. * IMPACTS...VERY COLD AIR AND STRONG WINDS CAN RESULT IN FROST BITE OR HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * TEMPERATURES...DROPPING INTO THE TEENS BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
800 WWUS42 KFFC 130906 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 AM EST FRI FEB 13 2015 GAZ005>009-013>016-131400- /O.CON.KFFC.WC.Y.0002.000000T0000Z-150213T1400Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 406 AM EST FRI FEB 13 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...HIGHER ELEVATIONS OF NORTHEAST GEORGIA...MAINLY ABOVE 2000 FT. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...GENERALLY 0 TO 5 DEGREES WITH SOME ISOLATED AREAS POSSIBLY NEAR 5 BELOW ZERO. * TIMING...THROUGH 9 AM FRIDAY. * WINDS...NORTHWEST 10 TO 15 MPH GUSTING UP TO 20 MPH. * IMPACTS...VERY COLD AIR AND STRONG WINDS CAN RESULT IN FROST BITE OR HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. * TEMPERATURES...RANGING IN THE TEENS FOR LOWS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROST BITE AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 6:41 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 12, 6:41 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 641 AM EST THU FEB 12 2015 .PREV DISCUSSION... /ISSUED 411 AM EST THU FEB 12 2015/ SHORT TERM /TODAY THROUGH FRIDAY/... STRONG GUSTY WINDS AND COLD TEMPS MOVING INTO THE AREA TODAY. A DRY COLD FRONT MOVING THROUGH TENNESSEE WILL PUSH INTO NW GA JUST BEFORE DAYBREAK. WILL SEE MAINLY INCREASED CLOUDS AS THIS FRONT MOVES SE THROUGH THE STATE TODAY. THE BIGGEST CONCERN IS THIS FRONT WILL USHER IN STRONG GUSTY WINDS AND A VERY COLD AIRMASS ACROSS THE REGION. LOOKING FOR NW WINDS TO INCREASE THIS AFTERNOON INTO THE 15 TO 20MPH RANGE GUSTING TO 30 MPH. THESE WINDS WILL STAY FAIRLY STRONG THROUGH SUNSET THEN SLOWLY TAPPER OFF TO 10MPH OR LESS THROUGH 1AM TO 3AM. THE STRONGEST WINDS WILL BE BETWEEN 11AM AND 6PM SO WILL CONTINUE WITH WIND ADVISORY FOR THE ENTIRE CWA. THIS COLD FRONT WILL ALSO USHER IN A VERY COLD AIRMASS BEGINNING TODAY WITH LOW TEMPS FRIDAY MORNING IN THE TEENS AND 20S ACROSS THE STATE. HIGHS FRIDAY ONLY GET UP INTO THE MID TO UPPER 30S ACROSS NORTH GA AND INTO THE MID 40S ACROSS CENTRAL PORTIONS OF THE STATE. THESE COLD TEMPS WILL CONTINUE INTO THE BEGINNING OF THE EXTENDED. 01 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... COLD DRY AIR MASS PERSISTS INTO THE START OF THE EXTENDED PERIOD. ANOTHER REINFORCING DRY FRONT PUSHES THROUGH THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY AS A STRONG LOW MOVES THROUGH THE GREAT LAKES REGION...DEEPENING THE EASTERN TROUGH. SOUTHERN STREAM LOW PRESSURE DEVELOPING IN THE SOUTHWEST SHOULD BRING THE NEXT CHANCE FOR PRECIPITATION BY MONDAY. SOME WARMING EXPECTED AHEAD OF THIS SYSTEM...BUT WITH SUCH COLD TEMPERATURES IN PLACE IT LOOKS LIKE THERE MAY BE A MIX OF PRECIPITATION FOR MONDAY NIGHT MAINLY NORTH. MODELS DIFFER ON TIMING AND PLACEMENT OF SURFACE LOW ON WEDNESDAY WITH THE GFS MOVING EAST OF THE FORECAST AREA FASTER. IN ANY CASE IT LOOKS LIKE MIXED WINTER PRECIPITATION IS IN STORE FOR PORTIONS OF NORTH GEORGIA TUESDAY NIGHT AS THE THICKNESS VALUES DROP. THIS WILL BE WATCHED DURING THE NEXT FEW DAYS. 41 FIRE WEATHER... STRONG GUSTY WINDS COMBINED WITH DRYING FUEL MOISTURES AND LOW RH VALUES WILL BE A GOOD COMBINATION FOR A FIRE DANGER STATEMENT TO BE ISSUED TODAY. WE WILL DEFINTELY REACH CRITERIA FOR A FIRE DANGER STATEMENT WITH THE WINDS BUT THE RH VALUES AND FUEL MOISTURES WILL BE VERY BORDERLINE. DECIDED NOT TO CHANCE THINGS AND ISSUE ONE ANYWAY. IF THINGS WERE A BIT DRIER WE WOULD BE PRIMED FOR A RED FLAG WARNING. && .AVIATION... 12Z UPDATE... SCT TO BKN CLOUDS MOVING SOUTH INTO NW GA WITH DRY COLD FRONT THAT WILL SWEEP THROUGH THE STATE TODAY. AS THIS FRONT MOVES SOUTH IT WILL USHER IN STRONG NW WINDS. LOOKING FOR WIND SPEEDS IN THE 14-18KT RANGE GUSTING TO 30KT BY 18Z-20Z. THESE WINDS WILL SLOWLY DIMINISH AFTER SUNSET TO 10KT OR LESS BY 08Z. NO PRECIPITATION OR RESTRICTIONS TO VSBSY //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE HIGH ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 21 43 28 / 0 0 0 0 ATLANTA 44 21 42 29 / 0 0 0 0 BLAIRSVILLE 36 16 38 22 / 0 0 0 0 CARTERSVILLE 41 20 40 26 / 0 0 0 0 COLUMBUS 53 24 47 30 / 0 0 0 0 GAINESVILLE 44 22 41 28 / 0 0 0 0 MACON 55 23 47 28 / 0 0 0 0 ROME 41 19 42 25 / 0 0 0 0 PEACHTREE CITY 46 21 43 27 / 0 0 0 0 VIDALIA 63 26 48 31 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Feb 12, 4:40 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 440 AM EST THU FEB 12 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 440 AM EST THU FEB 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WINDS WILL BE INCREASING BEHIND A COLD FRONT TODAY. A WIND ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. ALSO WIND CHILL VALUES OF 5 TO 10 DEGREES ABOVE ZERO CAN BE EXPECTED FOR MUCH OF NORTHEAST GEORGIA TONIGHT. A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR NORTH AND CENTRAL GEORGIA TODAY DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITY AND WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A PERIOD OF WINDY AND COLD WEATHER WILL CONTINUE LATE THIS WEEK AND OVER THE WEEKEND. WIND CHILLS OF 5 DEGREES ABOVE ZERO OR COLDER CAN BE EXPECTED OVER PORTIONS OF NORTH GEORGIA SATURDAY NIGHT AND SUNDAY. IN ADDITION...SOME MIXED WINTER PRECIPITATION IS POSSIBLE ACROSS THE NORTH MONDAY NIGHT AND AGAIN TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:06 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 20 hr |
Nearby
Wind Chill Advisories in Georgia, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.